Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A spectral method for the Stokes problem in three-dimensional unbounded domains

Author: L. Halpern
Journal: Math. Comp. 70 (2001), 1417-1436
MSC (2000): Primary 35C10, 35G15, 65M70, 65T10
Published electronically: February 8, 2001
MathSciNet review: 1836911
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We present a method for solving the Stokes problem in unbounded domains. It relies on the coupling of the transparent boundary operator and a spectral method in spherical coordinates. It is done explicitly by the use of vector-valued spherical harmonics. A uniform inf-sup condition is proved, which provides an optimal error estimate.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35C10, 35G15, 65M70, 65T10

Retrieve articles in all journals with MSC (2000): 35C10, 35G15, 65M70, 65T10

Additional Information

L. Halpern
Affiliation: LAGA, Institut Galilée, Université Paris 13, 93430 Villetaneuse, France

Received by editor(s): March 18, 1999
Received by editor(s) in revised form: October 13, 1999
Published electronically: February 8, 2001
Article copyright: © Copyright 2001 American Mathematical Society